Alert archive / Florida / Red Flag Warnings in 2012

Red Flag Warning 1, NWS Tampa Bay, FL

January 2, 20126 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Jan 2, 2012, 12:17 PM EST for 6 counties in Florida. It took effect at Jan 3, 2012, 10:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 2, 2012, 12:17 PM EST (17:17 UTC)
In effect from
Jan 3, 2012, 10:00 AM EST
Expired
Jan 3, 2012, 7:00 PM EST
In force
9 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 5.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2012-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2012-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

335 
WWUS82 KTBW 021717
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1217 PM EST MON JAN 2 2012

...RED FLAG WARNING IN EFFECT TUESDAY AFTERNOON FOR WEST CENTRAL
AND SOUTHWEST FLORIDA...

.BREEZY AND SIGNIFICANTLY DRIER CONDITIONS EXPECTED TOMORROW
AFTERNOON ACROSS THE REGION.

FLZ039-042-043-048>052-055>057-060>062-065-040000-
/O.NEW.KTBW.FW.W.0001.120103T1500Z-120104T0000Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
1217 PM EST MON JAN 2 2012

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM EST TUESDAY
FOR...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM
EST TUESDAY. 

* AFFECTED AREA...LEVY...CITRUS...SUMTER...HERNANDO...PASCO... 
  PINELLAS...HILLSBOROUGH...POLK...MANATEE...HARDEE... 
  HIGHLANDS...SARASOTA...DE SOTO...CHARLOTTE...LEE. 

* WIND...NORTHWEST WINDS AROUND 15 MPH WITH HIGHER GUSTS.

* HUMIDITY...RELATIVE HUMIDITY TO FALL TO 20 TO 25 PERCENT INLAND
  AND 30 TO 35 PERCENT NEAR THE COAST.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$
1 follow-up statement
097 
WWUS82 KTBW 031832
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
132 PM EST TUE JAN 3 2012

...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON FOR LEE COUNTY...

.DRY CONDITIONS TO REMAIN IN PLACE ACROSS LEE COUNTY WITH ELEVATED
ERC VALUES.

FLZ065-041215-
/O.NEW.KTBW.FW.W.0002.120104T1600Z-120104T2200Z/
/O.CON.KTBW.FW.W.0001.000000T0000Z-120104T0000Z/
LEE-
132 PM EST TUE JAN 3 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING
FOR LEE COUNTY...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM EST WEDNESDAY 
FOR LEE COUNTY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM
EST WEDNESDAY. 

* AFFECTED AREA...LEE.

* WINDS...NORTH TO NORTHEAST WINDS OF 5 TO 10 MPH.

* HUMIDITY...RELATIVE HUMIDITY TO FALL TO AROUND 25 PERCENT INLAND
  AND 30 TO 35 PERCENT NEAR THE COAST. DURATIONS EXPECTED TO
  EXCEED FOUR HOURS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

FLZ039-042-043-048>052-055>057-060>062-040000-
/O.CON.KTBW.FW.W.0001.000000T0000Z-120104T0000Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-
132 PM EST TUE JAN 3 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING
FOR...

* AFFECTED AREA...LEVY...CITRUS...SUMTER...HERNANDO...PASCO... 
  PINELLAS...HILLSBOROUGH...POLK...MANATEE...HARDEE... 
  HIGHLANDS...SARASOTA...DE SOTO...CHARLOTTE. 

* WIND...NORTHWEST WINDS AROUND 15 MPH WITH HIGHER GUSTS.

* HUMIDITY...RELATIVE HUMIDITY TO FALL TO 20 TO 25 PERCENT 
  INLAND AND 30 TO 35 PERCENT NEAR THE COAST. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jan 2, 9:24 AM EST, 2 hours 53 minutes earlier.

Area forecast discussion, Jan 2, 9:24 AM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
924 AM EST MON JAN 2 2012

...COLD WEATHER OUTBREAK UNDERWAY...

.UPDATE...AMPLIFIED UPPER TROUGH FROM THE GREAT LAKES DOWN THROUGH
THE DEEP SOUTH HAS PUSHED SURFACE COLD FRONT THROUGH THE CENTRAL
FL PENINSULA THIS MORNING WITH THIN BAND OF CLOUDS AND LIGHT
SPRINKLES. COLD FRONT TO QUICKLY EXIT AREA SHORTLY WITH STRONG
VERY COLD AND DRY CANADIAN HIGH PRESSURE BUILDING INTO THE REGION
TODAY THROUGH TUESDAY. TEMPERATURES WILL STRUGGLE TO INCREASE MUCH
TODAY WITH COLD AIR ADVECTION AND BREEZY NORTHERLY WINDS AND
CLEARING SKIES. CONTINUE TO EXPECT LOW WIND CHILLS VALUES AREAWIDE AND
SUBFREEZING OVERNIGHT TEMPERATURES IN THE NATURE COAST TONIGHT.

&&

.AVIATION...VISIBILITY HAS IMPROVED THIS MORNING AS FOG CONTINUES TO
QUICKLY DISSIPATE. THE COLD FRONT CONTINUES TO SHIFT THROUGH THE
STATE AND WILL PASS FMY AND RSW BY THE EARLY AFTERNOON. WINDS BEHIND
THE FRONT WILL REMAIN BREEZY FROM THE NNW THROUGH THE PERIOD. VFR
EXPECTED TO PREVAIL THROUGH TOMORROW.

&&

.FIRE WEATHER...VERY DRY AND COLD AIRMASS TO FILTER INTO THE
AREA TODAY WITH MIN RHS DROPPING INTO THE MID TO UPPER 20S OVER
THE NATURE COAST TO THE LOWER TO MID 30S AROUND THE TAMPA BAY AREA
THIS AFTERNOON COMBINED WITH WINDS IN THE 10-15 MPH RANGE. ERCS
REMAIN LOW BUT WILL CONTINUE TO MONITOR SUSTAINED WINDS FOR SHORT
FUSED RED FLAG WARNING CONDITIONS IF NEEDED AND WILL KEEP FIRE
DANGER STATEMENT GOING FOR TODAY. BREEZY WINDS TUESDAY WITH LOW
DURATIONS OF VERY LOW RHS TO KEEP HAZARDOUS FIRE WEATHER CONDITIONS
OVER THE AREA.

&&

.MARINE...TIGHT GRADIENT MOVING OVER THE EASTERN GULF THIS MORNING
WITH WINDS AND SEAS QUICKLY BUILDING. LATEST BUOY REPORTS HAVE
WINDS 20+ KNOTS AND SEAS AT 8 FT OFFSHORE IN NE GULF THIS MORNING
WITH THESES CONDITIONS MOVING INTO SE GULF BY THIS AFTERNOON.
SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR ALL MARINE ZONES AS
HAZARDOUS BOATING CONDITIONS WILL CONTINUE THROUGH TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  65  39  52  31 /  10   0   0   0
FMY  71  44  57  30 /  40   0   0   0
GIF  64  36  50  29 /  10   0   0   0
SRQ  67  44  56  32 /  40   0   0   0
BKV  64  29  49  20 /   5   0   0   0
SPG  65  44  55  36 /  20   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING FROM 3 AM TO 9 AM EST TUESDAY FOR LEVY.

     HARD FREEZE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
     FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
     HILLSBOROUGH-LEVY-MANATEE-PASCO-POLK-SARASOTA-SUMTER.

     WIND CHILL ADVISORY FROM 1 AM TO 10 AM EST TUESDAY FOR CHARLOTTE-
     CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

     FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
     FOR LEE-PINELLAS.

     FREEZE WARNING FROM 3 AM TO 9 AM EST TUESDAY FOR CITRUS-HERNANDO-
     SUMTER.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 7 PM EST TUESDAY FOR BONITA BEACH TO
     ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT 20 TO 60
     NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
     TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-TARPON
     SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO
     SUWANNEE RIVER OUT 20 TO 60 NM.

&&

UPDATE/MARINE/FIRE WEATHER...25/DAVIS
AVIATION...20/BARRON
Hazardous weather outlook, Jan 2, 5:43 AM EST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
543 AM EST MON JAN 2 2012

FLZ039-042-043-048>052-055>057-060>062-065-022200-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
543 AM EST MON JAN 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
A FIRE DANGER STATEMENT HAS BEEN ISSUED TODAY FOR AN ELEVATED
WILD FIRE THREAT DUE TO VERY LOW RELATIVE HUMIDITY VALUES AND
GUSTY NORTH WINDS IN THE WAKE OF THIS MORNINGS COLD FRONT.

...EXCESSIVE COLD IMPACT...
FREEZE AND HARD FREEZE WARNINGS ARE IN EFFECT FOR THE NATURE COAST
AREA FOR EXPECTED LOW TEMPERATURES IN THE MID TO UPPER 20S.

A WIND CHILL ADVISORY IS IN EFFECT FOR EXPECTED WIND CHILL VALUES
RANGING FROM 15 TO 30 PERCENT ACROSS MUCH OF WEST CENTRAL FLORIDA
EARLY TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...EXCESSIVE COLD IMPACT...
THE WIND CHILL ADVISORY WILL CONTINUE INTO TUESDAY MORNING.

FREEZE AND HARD FREEZE WATCHES ARE IN EFFECT FOR THE ENTIRE AREA
FOR LOW TEMPERATURES EXPECTED TO RANGE FROM THE UPPER TEENS TO
AROUND 30 DEGREES FOR MUCH OF THE AREA WEDNESDAY MORNING. FREEZE
DURATION IS EXPECTED TO RANGE FROM 7 TO 11 HOURS FOR MUCH OF THE
AREA. A LIGHTER FREEZE WILL LIKELY OCCUR AGAIN THURSDAY MORNING AT
LEAST ACROSS THE NATURE COAST.

...FIRE WEATHER IMPACT...
AN ELEVATED WILD FIRE THREAT WILL CONTINUE TUESDAY DUE TO VERY LOW
RH VALUES AND SOMEWHAT GUSTY NORTH WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

GMZ830-850-853-856-870-873-876-022200-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
543 AM EST MON JAN 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...WIND AND SEA IMPACT...
STRONG HIGH PRESSURE WILL BUILD INTO THE REGION IN THE WAKE OF A
STRONG COLD FRONT THIS MORNING. INCREASING WINDS AND SEAS IN THE
WAKE OF THE COLD FRONT WILL CREATE HAZARDOUS BOATING CONDITIONS
WITH STRONG GUSTY WINDS AND CHOPPY ELEVATED SEAS. GUSTS TO GALE
FORCE WILL LIKELY OCCUR ACROSS OFFSHORE AREAS AS A SECOND STRONGER
SURGE ARRIVES TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...WIND AND SEA IMPACT...
WINDY CONDITIONS WILL PERSIST THROUGH TUESDAY BEFORE WINDS
GRADUALLY DIMINISH BY WEDNESDAY AS THE HIGH SETTLES INTO NORTHERN
FLORIDA. THIS MEANS SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY
PERSIST THROUGH THE DAY ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

GITTINGER

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 4:50 AM ESTWind Chill AdvisoryTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter29 hr
Jan 2, 5:20 AM ESTFreeze WatchTBWPinellas24 hr
Jan 2, 5:20 AM ESTFreeze WarningTBWSumter24 hr
Jan 2, 5:20 AM ESTHard Freeze WatchTBWDeSoto, Hardee, Highlands, Polk, Sumter24 hr
Jan 2, 5:20 AM ESTHard Freeze WarningTBW24 hr

Nearby

Red Flag Warnings in Florida, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.